Sign In
CPSI Share                                              
6/30/2013 6:00 PM

​​Global Patient Safety Alerts is proud to feature 24 contributing organizations from nine countries around the world who believe in sharing learning about patient safety incidents which they have experienced.  These organizations understand the importance of openness and transparency for the purposes of ensuring that the same incidents don’t have to happen to other patients in other organizations. In Canada, we have two such organizations: the Winnipeg Regional Health Authority and the Institute for Safe Medication Practices Canada. 

This month we are featuring a medication Safety Learning Summary from the Winnipeg Regional Health Authority - Inadvertent administration of Atracurium instead of Midazolam necessitates temporary ventilator support of patient.  As a result of a dosage confusion (placement of a decimal point), a patient experienced and recovered from an incident requiring intubation and ventilator support.

Also from Canada is the Institute for Safety Medication Practices Canada, which is responsible for both Safety Bulletins and SafeMedicationUse.ca newsletters and alerts.  The SafeMedicationUse.ca newsletters and alerts are specifically for patients and their families and provide fantastic guidance to all members of a care team, particularly consumers, about medications or health products that are often used outside of a hospital setting or in someone’s home. Take care with medicine patches! is an alert that resulted from a patient safety incident involving a young child who overdosed on medicine patches after a visit to a relative in a nursing home.

And there are lots more where those came from! Search for alerts and recommendations about insulin, patient identification, wrong site surgery and more from 1,080 alerts and more than 4,500 recommendations from 24 contributing organizations at globapatientsafetyalerts.com.